Bisraprol and omeprazole : Hi everyone... - British Heart Fou...

British Heart Foundation
11,526 members7,072 posts

Bisraprol and omeprazole

Hi everyone first post here does anyone take both Bisraprol and omeprazole I had an SVT on Christmas Day and been giving bisraprol 3.75 mg and been having very bad stomach pains when I eat plus dioreahh so I’ve been giving omeprazole 20 mg will the both drugs react with each other? I’m so scared of having another SVT episode. Thanks

29 Replies
oldestnewest

I take both drugs along with many others and have not had any problems.

1 like
Reply

Thanks for that mate much appricated

Reply

A very common combination. Probably for thousands on this forum. Not heard of problems. Are you on any other meds?

1 like
Reply

Yes just perondropril for high blood pressure

Reply

Perondropril is one of a class of drugs called ACE inhibitors. These can occasionally cause stomach problems. Some people take Omeprazole twice daily to help with stomach issues. The best person to talk to is your GP. It is also worth remembering that there are aot if bugs about at this time of year and this could be the cause. Try sticking to weak tea and toast for a while to see if it improves. Also with ACE inhibitors you should avoid potassium based salt alternatives and too many bananas. Good luck!

Reply

Thanks for this my stomach problems have been going on for 3 weeks almost doctor said it was IBS and gave me some melbrevine but didn’t help now I’m on omeprazole every time I eat I get really bad cramps and don’t get better until I go dioreahh about 3-5 times totally horrible and on top of all that I got SVT last week so just been a crap few months just hope the omeprazole works thanks for the advice fully appricated

Reply

It might be worth calling the Chron's and Colitis advice line on 0300 222 5700 to see if they have any thoughts. They are very helpful (I used to do IT support for them).

Reply

Thank you

Reply

How high was ur svt ?

Reply

It was at 235 bpm than went down to 133bpm

Reply

I was on both those when I had open Heart Surgery nearly 5 years ago now. I could not get on with Bisoprolol nor the Omeprazole However after a lifestyle change and reading up all about heart Operations I am now free of all pills. I was given 7 pills when I left the hospital they side effects were horrendous.I bought myself a Blood Pressure Monitor around £17 of Amazon and got off every single pill they Hospital had put me on.I have not touched alcohol now in over 4 years drink lots of water, watch what I eat, walk nearly every day and feel so much better. I would stress however that giving up on the pills should only be done with the Doctors help and knowledge please don't just stop taking them the doctor needs his input also.

5 likes
Reply

How long where you on them tablets for?

Reply

I was on them for about two years before I read up on them. For me, the lifestyle change meant I could get off all my 7 pills given to me by Southampton Hospital after my Mitral Valve repair. The side effects for me were worse than the goodness of them. But like I said make sure you change this only with your doctor's help and consultation.

Reply

I take my Bisop, Ramipril, Atrovastatin, Thyroxcyne, Clopidogrel, Asprin tablets after I have had some food etc... taking on empty gets me with cramps and discomfort otherwise.

1 like
Reply

Hi I've taken both drugs for many years now ,plus a host of others with no problems, something else may be upsetting you.

1 like
Reply

Hi,

I have been taking both Bisoprolol and Omeprazole for 12 years, absolutely no problems. As previously mentioned, this is a very commonly prescribed combination. Hope you feel better soon and you are reassured. Cheers Geoff

1 like
Reply

I am on Lansoprazole (Probably the same sort of drug), and it is giving me bad dioreahh, I think it often does. Not sure if it is routinely prescribed as quite a few people don't seem to be on it?

1 like
Reply

I’m on bisoprol and lansoprazole and touch wood have been okay

Reply

No issues taking both together: I had my first SVT aged 26, and that’s 9 years ago now. I changed from bisoprolol to a different kind of med last year, but in combination with lifestyle changes (avoiding most of the foods known to trigger SVT), it managed my episodes pretty well for the 8 years I took it. I only had one other major ep, and that was in 2015 as a direct result of lidocaine for dental treatment (so I also always ask for adrenaline free local anaesthetic for anything requiring it), and my smaller eps were relatively few and far between.

Whilst SVT is horrible when it happens, you can still live a ‘normal’ life, and I’ve found there’s absolutely no point in worrying about if/when the next episode is going to come.

1 like
Reply

That’s good that you have got on top of the SVT how come you changed your Bisraprol?

Reply

Cardiology aren’t entirely sure why, but after losing a huge amount of weight that I gained whilst immobile waiting for brain surgery, the bisoprolol seemed to be causing me to have symptomatic bradycardia (low heart rate). Without meds, we know I’m likely to have frequent SVT from both the 9 days I spent in hospital after the first one and the minor breakthrough eps I’ve had over the years, so I have to have something to control my hr and reduce the ectopic beats, and I’ve now been taking a calcium channel blocker (verapamil) since last March: still get tonnes of palpitations on it, but it keeps the rate down without sending it too far the other way: off meds, my resting hr is often 100+. I also have far less issues with low bp/orthostatic hypotension since switching, too, as bisoprolol sent my already very good blood pressure through the floor on a regular basis, to the point that I was in hospital for an op a few years ago and kept being put on fluids following 6am obs because my bp was so low 🙄

Best advice I can give you is to try and Identify any substances that you’re sensitive to. The biggest one for me (and likely a significant part of the cause of my SVT according to the admitting cardiologist) is caffeine, and after hard learnt lessons, I’ve been avoiding it 99.9% of the time for the last four years. The only exception is a very occasional, quarter teaspoon of instant coffee in with my decaf if I’m really struggling and need to drive a long distance, but otherwise I’m careful to be completely caffeine free. I also found that I was triggered by ginger, anything but small amounts of dark chocolate, and I’m sensitive to ephedrine, phenylephedrine and pseudophenedrine which are found in some cough mixtures and cold/flu remedies, but these are all known by science to be possible triggers for SVT, along with white chocolate, alcohol, and smoking tobacco. I’m also careful to not exercise too hard, as I can very easily get up to a rate of 200+ doing cardio down the gym, and exercise can trigger episodes for some people - I try to keep below 170 when working out, but I don’t obsess about it. Equally, I try and make sure I don’t get over tired, as there’s a link to increased ectopic beats with insufficient sleep and I found regularly getting 8 hours reduced the number of mild episodes I was having. I think what I’m trying to say is that there are steps you can take alongside medication to try and help limit/prevent episodes. Some people will have bouts regardless of what they do, but for quite a few people where medication works, making changes to lifestyle can do a lot to help too.

1 like
Reply

Thanks for this very useful the only trigger I can think of why it happened to me is I suffer from extrame anxiety any other trigger I haven’t touched in years alcohol caffeine etc.

Reply

What other drugs are you on? I used to take Omeprazole to protect my stomach from Naproxen (for arthritis). After I had my bypass op and was put on Perindopril and numerous other drugs the hospital changed my stomach protector from Omeprazole to Lanzoporazole as the Omeprozole can clash with the others and inhibit their ability to do their job. This was the case for every person in the heart ward.

Might be worth reviewing with your GP which is the best stomach protector for you.

1 like
Reply

Only other one I’m on is perendrprill for high blood pressure

Reply

Try taking the omeprazole and mebeverine 20 minutes before food, and the other meds after food. Worked for me. Good luck.

1 like
Reply

It's standard treatment. No problems. I'm allergic to PPIs so I have to stick to Ranitidine and the like but I took them with bisopralol

1 like
Reply

I can't take Omeprazole as it upsets my stomach but can take Lansoprazole instead. The doctor once told me that some people are sensitive to the coating on one or the other of these! My mum was the opposite to me.

1 like
Reply

ask your GP about magnesium therapy

also research symptoms of magnesium deficiency

1 like
Reply

Thanks for that 👍🏼

Reply

You may also like...